MAUDE Adverse Event Report: MERGE HEALTHCARE MERGE CARDIO; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL

MERGE HEALTHCARE MERGE CARDIO; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Model Number 12.1.1
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation into the customer's allegation is ongoing.A supplemental report will be filed when addtional information becomes available.
 
Event or Problem Description
Merge cardio is a system intended to be used to acquire, store, print, transfer, and archive clinical information from merge healthcare and other vendors systems including images, hemodynamic studies and reports, measurements (via import from dicom structured reporting, text files or optical character recognition of measurements captured on images) and cardiology signal (waveform) data.Merge cardio is intended to allow users to review diagnostic and non-diagnostic quality images, annotate studies, perform digital subtraction on images, to perform quantitative measurements on images (including but not limited to quantitative coronary analysis, left ventricular analysis, time, area, length, velocity, angle, volume, and velocity-time integrals), to generate physician generated clinical reports (via structure reporting and template based tools), and to store this information in a database.On (b)(6) 2023, a customer contacted merge healthcare alleging that some mitral valve measurements, imported into merge cardio from a 3rd party tool, were showing a different unit of measurement than the measurement units in merge cardio.Work is ongoing between the customer and merge healthcare.A supplemental report will be filed when further information becomes available.This has the potential to delay patient treatment and/or diagnosis or may result in an incorrect diagnosis &/or treatment.There have been no reports of patient injury or harm as a result of this issue.Reference complaint (b)(4).
 
Additional Manufacturer Narrative
This supplemental report is submitted to the fda in accord with applicable regulations and as indicated by merge healthcare in the initial report submitted 5/24/2023.After additional troubleshooting by merge healthcare engineering as well as a cross-functional investigation into the allegation, it was determined that certain measurements when imported into merge cardio from a 3rd party device, can display the incorrect units (cm versus mm).The measurements are not part of the measurement suite that is typically requested by merge cardio customers.Customers must request these measurements to be mapped and verified prior to implementation in the clinical environment.It was during this pre-clinical mapping/configuration process that the issue with the units was identified.The process mitigated the risk for incorrect units.For the issue to be fully resolved, a change to the code is needed.No further action is required at this time.Revised information contained in this supplemental report includes the following: g6 - indication that this is follow-up report 001.H1 - indication of malfunction as reportable event.H2 - indication of additional information.H6 - evaluation codes: investigation findings 3213 problems with the mechanical, electrical, or communication interface between two or more separate devices.Investigation conclusions 58 problems traced to an error, flaw or fault in a computer program or system that causes it to produce an incorrect or unexpected result, or to behave in unintended ways.This issue occurred on the customer's test environment.There was no patient involvement.There were no reports of death, serious injury or injuries that were directly caused or contributed to as a result of this issue.

Brand Name
MERGE CARDIO
Common Device Name
SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Manufacturer (Section D)
MERGE HEALTHCARE
900 walnut ridge dr
hartland WI 53029
Manufacturer (Section G)
MERGE HEALTHCARE
900 walnut ridge dr
hartland WI 53029
Manufacturer Contact
mike diedrick
900 walnut ridge dr
hartland, WI 53029
2058074051
MDR Report Key17195030
Report Number2183926-2023-00002
Device Sequence Number15278791
Product Code LLZ
UDI-Device Identifier00842000100928
UDI-Public(01)00842000100928(10)12.1.1(11)211220
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number12.1.1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown